Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 509, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 1, 2008, 6:25 PM EDT for Telfair County, Wheeler County, Georgia. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2008, 6:25 PM EDT (22:25 UTC)
- Expired
- Aug 1, 2008, 7:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Telfair County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 99 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 6:43 PM EDT | TSTM WND DMG | Lumber City, GA | ONE TREE WAS BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1608 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 012225
SVRFFC
GAC271-309-012315-
/O.NEW.KFFC.SV.W.0509.080801T2225Z-080801T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EDT FRI AUG 1 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TELFAIR COUNTY IN CENTRAL GEORGIA
SOUTHEASTERN WHEELER COUNTY IN CENTRAL GEORGIA
* UNTIL 715 PM EDT
* AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED JUST NORTH OF
NEAR LUMBER CITY...MOVING SOUTHWEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WORKMORE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3182 8315 3190 8321 3191 8320 3205 8260
3195 8257 3191 8265 3191 8268 3188 8271
3187 8274 3177 8288 3178 8298 3177 8300
TIME...MOT...LOC 2225Z 028DEG 8KT 3197 8270
$$3 follow-up statements
000
WUUS52 KFFC 012228 CCA
SVRFFC
GAC271-309-012315-
/O.COR.KFFC.SV.W.0509.080801T2225Z-080801T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EDT FRI AUG 1 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TELFAIR COUNTY IN CENTRAL GEORGIA
SOUTHEASTERN WHEELER COUNTY IN CENTRAL GEORGIA
* UNTIL 715 PM EDT
* AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED OVER TOWNS...MOVING SOUTHWEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WORKMORE...JACKSONVILLE...LUMBER CITY...AND CHINA HILL.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3182 8315 3190 8321 3191 8320 3205 8260
3195 8257 3191 8265 3191 8268 3188 8271
3187 8274 3177 8288 3178 8298 3177 8300
TIME...MOT...LOC 2225Z 028DEG 8KT 3197 8270
$$000
WWUS52 KFFC 012247
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
644 PM EDT FRI AUG 1 2008
GAC309-012254-
/O.CAN.KFFC.SV.W.0509.000000T0000Z-080801T2315Z/
WHEELER GA-
644 PM EDT FRI AUG 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WHEELER COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS DRIFTED INTO TELFAIR COUNTY.
THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN WHEELER COUNTY FOR
ANOTHER HOUR OR SO WITH LOCALLY HEAVY RAIN AND FREQUENT
CLOUD-TO-GROUND LIGHTNING.
RESIDENTS IN THE AREA SHOULD REMAIN INDOORS AND AWAY FROM
WINDOWS...DOORS...AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS
ENDED.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3182 8315 3187 8318 3190 8321 3191 8319
3201 8277 3191 8265 3191 8268 3188 8271
3187 8274 3177 8288 3178 8297 3177 8300
TIME...MOT...LOC 2244Z 028DEG 8KT 3193 8272
$$
GAC271-012315-
/O.CON.KFFC.SV.W.0509.000000T0000Z-080801T2315Z/
TELFAIR GA-
644 PM EDT FRI AUG 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR TELFAIR COUNTY...
AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR LUMBER CITY...MOVING SOUTHWEST
AT 10 MPH.
DOPPLER RADAR DETECTS THAT STRONG WINDS UP TO 60 MPH ARE POSSIBLE IN
THE AREA SOUTH OF TOWNS AND WEST OF LUMBER CITY. WIND DAMAGE IS
LIKELY IN THIS AREA.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WORKMORE...CHINA HILL AND JACKSONVILLE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...EXCESSIVE CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3182 8315 3187 8318 3190 8321 3191 8319
3201 8277 3191 8265 3191 8268 3188 8271
3187 8274 3177 8288 3178 8297 3177 8300
TIME...MOT...LOC 2244Z 028DEG 8KT 3193 8272
$$
19000
WWUS52 KFFC 012311
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
710 PM EDT FRI AUG 1 2008
GAC271-012320-
/O.EXP.KFFC.SV.W.0509.000000T0000Z-080801T2315Z/
TELFAIR GA-
710 PM EDT FRI AUG 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR TELFAIR COUNTY EXPIRES AT 715
PM EDT...
AT 708 PM EDT...THUNDERSTORMS CONTINUED OVER SOUTHERN TELFAIR
COUNTY...BUT ARE NO LONGER DETECTED TO BE SEVERE. FREQUENCY
CLOUD-TO-GROUND LIGHTNING AND HEAVY RAIN WILL CONTINUE ACROSS
SOUTHERN TELFAIR COUNTY...SOUTH OF A LINE FROM TOWNS TO MILAN. ALL
OF THE THUNDERSTORMS WILL MOVE SOUTH AT 10 MPH.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3182 8315 3187 8318 3190 8321 3191 8319
3201 8277 3191 8265 3191 8268 3188 8271
3187 8274 3177 8288 3178 8297 3177 8300
TIME...MOT...LOC 2310Z 028DEG 8KT 3188 8275
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:46 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 1, 3:46 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 346 PM EDT FRI AUG 1 2008 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... CURRENT SATELLITE LOOP SHOWS LARGE MOISTURE PLUME EXTENDING FROM THE NORTHERN GULF...ACROSS...N FL..AND UP TO A LOW CENTER ABOUT 700 MILES DUE E OF THE COAST OF MAINE. THIS PLUME IS ASSOCIATED WITH THE WEAKENING FRONTAL SYSTEM/TROF THAT IS MOVING SOUTH THROUGH GA AT THE MOMENT. LATEST ANALYSIS SHOWS TROF AXIS EXTENDING ALONG A CSG TO MCN TO AGS LINE. THIS TROF IS EXPECTED TO CONTINUE MOVING SOUTH TODAY AND STALL SOMEWHERE OVER S GA/N FL THROUGH THE WEEKEND. THE MAJORITY OF TODAYS AFTERNOON CONVECTIONS IS OVER N FL BUT THERE ARE SOME ISOLATED STORMS AS FAR NORTH AS EASTMAN AND VIDALIA. LARGE UPPER LEVEL RIDGE BEGINS BUILDING EASTWARD OUT OF THE CENTRAL PLAINS TONIGHT POSITIONING ITSELF OVER THE LOWER AND MID MS VALLEYS BY SUN. THIS RIDGE SHOULD HELP TO SUPPRESS CONVECTIVE ACTIVITY THROUGH THE WEEKEND...BUT THERE IS STILL ENOUGH MOISTURE IN THE LOWER LEVELS TO SUPPORT ISOLATED SHRA/TSRA ESPECIALLY SOUTH AND EAST. WILL CONTINUE WITH SLIGHT TO LOW CHANCE DIURNALLY DRIVEN POPS. WITH THE UPPER RIDGE BUILDING INTO THE AREA THROUGH THE WEEKEND WILL SEE TEMPS ACROSS THE STATE AROUND 5 TO 10 DEGS ABOVE SEASONAL NORMS. .LONG TERM /MONDAY THROUGH FRIDAY/... UPPER LEVEL RIDGE WEAKENS SOME THROUGH DAY 7 BUT IT REMAINS FAIRLY STATIONARY OVER THE SOUTHERN STATES. THIS RIDGE SHOULD CONTINUE TO SUPPRESSING CONVECTIVE DEVELOPMENT AT LEAST THROUGH THE MIDDLE OF NEXT WEEK. THE RIDGE EVENTUALLY BECOMES CENTERED OVER THE NORTHERN GULF BY THU AS A WEAK FRONTAL SYSTEM MOVES SOUTHWARD OUT OF THE TN VALLEY. UNCERTAINTY EXISTS REGARDING THE DEVELOPMENT OF THIS SYSTEM...SO WILL CONTINUE WITH THE CURRENT THINKING OF DIURNAL SLIGHT CHANCE POPS DAYS 4-7. TEMPERATURES WILL CONTINUE TO BE SLIGHTLY ABOVE NORMAL WITH THE UPPER LEVEL RIDGE NOT EXPECTED TO MOVE MUCH. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 99 70 94 70 / 0 20 10 10 5 ATLANTA 71 94 73 95 73 / 0 10 10 5 5 BLAIRSVILLE 66 91 65 92 66 / 5 20 10 5 10 CARTERSVILLE 67 94 68 94 69 / 5 10 10 5 10 COLUMBUS 73 95 75 93 75 / 10 10 10 10 10 GAINESVILLE 71 94 70 92 72 / 5 20 10 5 10 MACON 72 96 73 95 73 / 10 20 20 10 10 ROME 70 96 70 95 70 / 5 10 10 5 10 PEACHTREE CITY 68 95 68 93 71 / 0 10 10 5 5 VIDALIA 72 96 72 95 72 / 20 40 20 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Aug 1, 5:37 AM EDT, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 537 AM EDT FRI AUG 1 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 537 AM EDT FRI AUG 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. ISOLATED SEVERE STORMS ARE POSSIBLE ACROSS CENTRAL GEORGIA. .SYNOPSIS... A SURFACE BOUNDARY ACROSS NORTH GEORGIA WILL DRIFT INTO CENTRAL GEORGIA TODAY. .PRIMARY HAZARDS... DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREATS. THE MORE INTENSE STORMS WILL BE POSSIBLE SOUTH OF A LAGRANGE TO EATONTON TO WARRENTON LINE... MAINLY BETWEEN 3 PM AND 10 PM. .DISCUSSION... A SURFACE BOUNDARY COMBINED WITH A MOIST TROPICAL LIKE AIRMASS AND AFTERNOON HEATING....WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. WITH CAPES EXPECTED TO INCREASE INTO THE 1000 TO 2000 RANGE THIS AFTERNOON...SOME STORMS COULD BE STRONG WITH A FEW POSSIBLY BECOMING SEVERE. WHILE STRONG GUSTY WINDS AND FREQUENT LIGHTNING WILL BE THE PRIMARY THREAT...LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS CHANCE OF THUNDERSTORMS SATURDAY THROUGH MONDAY...THEN AGAIN ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME... HOWEVER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 1, 4:41 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 441 PM EDT FRI AUG 1 2008 GAZ097-012130- 441 PM EDT FRI AUG 1 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CENTRAL AND SOUTHERN LAURENS COUNTY UNTIL 530 PM EDT... AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS FROM LOWERY...TO CEDAR GROVE...TO RENTZ...MOVING SOUTHEAST AT 15 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Aug 1, 4:54 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 454 PM EDT FRI AUG 1 2008 GAZ091-012145- 454 PM EDT FRI AUG 1 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN SOUTHERN MARION COUNTY UNTIL 545 PM EDT... AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING JUST SOUTH OF PUTNAM...AND ANOTHER JUST SOUTHEAST OF BERGINSVILLE...MOVING SOUTH AT 15 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE THUNDERSTORMS...INCLUDING THE CITIES OF PUTNAM AND DRANEVILLE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Aug 1, 5:28 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 528 PM EDT FRI AUG 1 2008 GAZ097-012200- 528 PM EDT FRI AUG 1 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN SOUTHERN LAURENS COUNTY UNTIL 600 PM EDT... AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS JUST NORTH OF LOWERY...MOVING SOUTH AT 10 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Aug 1, 5:52 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 552 PM EDT FRI AUG 1 2008 GAZ111-012215- 552 PM EDT FRI AUG 1 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WHEELER COUNTY UNTIL 615 PM EDT... AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER JORDAN...MOVING SOUTHEAST AT 10 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Aug 1, 5:52 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 552 PM EDT FRI AUG 1 2008 GAZ111-012215- 552 PM EDT FRI AUG 1 2008 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN WHEELER COUNTY UNTIL 615 PM EDT... AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST NORTH OF JORDAN...MOVING SOUTH AT 10 MPH. LIGHTNING DETECTION SYSTEMS INDICATE EXCESSIVE CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Aug 1, 6:05 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 605 PM EDT FRI AUG 1 2008 GAZ112-012230- 605 PM EDT FRI AUG 1 2008 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN SOUTHERN MONTGOMERY COUNTY UNTIL 630 PM EDT... AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF UVALDA...MOVING SOUTHEAST AT 10 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 9:48 PM EDT | Flash Flood Warning | FFC | Fulton | 3 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.